MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910025
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched and kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, the physician felt strong resistance while advancing distal sheath of a 1mm x 2.5cm galaxy g3 mini (glm910025, l14176).No patient injury was reported.Additional information received clarified that the device was not able to ¿move¿.A picture was provided.No additional information is available.Based on the photo provided, it can be determined that the dpu has a kinked condition.Only a part of the device and the label was shown.No other damages could be observed.One non-sterile galaxy g3 mini 1mm x 2.5cm was received inside of a pouch.The device was visually inspected and the dpu was found several kinks and protruded from the introducer.Then a microscopic inspection was performed, the embolic coil was found kinked, stretched and protruded from the introducer, no other damages could be observed.The marker band was found at 37cm from distal end and it was found within specification.A manufacturing record evaluation was performed for the finished device l14176 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil ¿ impeded-in introducer¿ was confirmed.The embolic coil was found stretched, kinked and protruded from the introducer, these conditions contributed to an impediment, the coil was not able to move and due to this we can confirm the complaint.The damaged condition noted on the device may have appeared to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis or the mre suggest that the failure reported could be related to the manufacturing process.Impeded in introducer is a known potential issue associated with the use of the device.The instructions for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Based on the event description, resistance was experienced.Kinking can be caused by the application of excessive force to a device while trying to advance against resistance and stretching is generally caused by the application of excessive force to a device while trying to retract against resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, the physician felt strong resistance while advancing distal sheath of a 1mm x 2.5cm galaxy g3 mini (glm910025, l14176).No patient injury was reported.Additional information received clarified that the device was not able to ¿move¿.A picture was provided.No additional information is available.Based on the device analysis of the galaxy g3 mini 1mm x 2.5cm, the embolic coil was found kinked and stretched.

Brand Name
GALAXY G3 MINI 1MM X 2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10437059
Report Number3008114965-2020-00371
Device Sequence Number14201135
Product Code KRD
UDI-Device Identifier10886704080220
UDI-Public10886704080220
Combination Product (Y/N)N
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberGLM910025
Device Catalogue NumberGLM910025
Device Lot NumberL14176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1